Alert archive / Nebraska / Red Flag Warnings in 2017
Red Flag Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Nov 20, 2017, 10:07 AM MST for 11 counties in Nebraska. It took effect at Nov 20, 2017, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2017, 10:07 AM MST (17:07 UTC)
- In effect from
- Nov 20, 2017, 11:00 AM MST
- Expired
- Nov 20, 2017, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3243 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762 WWUS83 KLBF 201707 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1107 AM CST Mon Nov 20 2017 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF THE SOUTHEAST PANHANDLE AND SOUTHWEST NE TODAY... .Gusty west winds will combine with dry conditions today, leading to critical fire weather conditions across the southeast Panhandle and far southwestern Nebraska. Sub-critical fire weather conditions are possible elsewhere across the western Sandhills and the northeast Panhandle. NEZ204-210-210000- /O.NEW.KLBF.FW.W.0014.171120T1800Z-171121T0000Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 1007 AM MST Mon Nov 20 2017 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 204 AND 210... The National Weather Service in North Platte has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 5 PM MST this afternoon. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...West 10 to 20 MPH with gusts to 25 MPH. * Relative Humidity...10 to 15 percent across the southeast Panhandle and far southwestern Nebraska. * Temperatures...60s. * Timing...Late morning through mid afternoon. * Impacts...Extreme rates of fire spread are possible. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ET http://weather.gov/LBF
1 follow-up statement
482 WWUS83 KLBF 202357 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 557 PM CST Mon Nov 20 2017 NEZ204-210-210100- /O.EXP.KLBF.FW.W.0014.000000T0000Z-171121T0000Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 457 PM MST Mon Nov 20 2017 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 204 AND 210... With past sunset conditions, relative humidities have quickly improved and winds have diminished. Therefore, the red flag warning has been allowed to expire. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 20, 4:20 AM MST, 5 hours 47 minutes earlier.
Area forecast discussion, Nov 20, 4:20 AM MST, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 520 AM CST Mon Nov 20 2017 .SYNOPSIS... Issued at 326 AM CST Mon Nov 20 2017 H5 analysis from earlier tonight had low pressure over western Hudson bay with a trough of low pressure extending to the southeast into the Mid Atlantic states. West of this feature, low amplitude flow extended from the Mississippi valley west to the Pacific Coast. North of this flow, a trough of low pressure extended from northern portions of the NW Territories south into northern British Columbia and southwest to the eastern Pacific. Current satellite imagery, has a broad plume of upper level moisture streaming across the northwestern CONUS into the northern plains overnight. The leading edge of this moisture and high cloudiness is now approaching the Nebraska Panhandle. At the surface: Low pressure was located over southern Saskatchewan with a trough of low pressure extending south into eastern Colorado. Winds were light from the west and southwest overnight and skies were generally clear. Temperatures as of 3 AM CST ranged from 22 at North Platte to 37 at Thedford. && .SHORT TERM...(Today and tonight) Issued at 326 AM CST Mon Nov 20 2017 Today and Tonight...Over the next 24 hours the threat for precipitation overnight along with fire weather concerns, are the main forecast challenges in the near term. For today: High level cloudiness will continue to stream into the forecast area today from the west and generally utilized the GFS20 H300-H250 RH field for cloudiness today. This seemed to initialize the best for the current cloud cover off to the west currently. That being said, increased cloud cover for today which will have some impacts to high temperatures. Was a little pessimistic about guidance highs today, in particular the MAV guidance which was warmer than ECM and the coolest MET guidance. Trended highs today toward the cooler MET guidance based on anticipated cloud cover. This led to highs a degree or two cooler than the inherited forecast. With slightly cooler temps expected this afternoon, winds should slightly lower and minimum RH slightly higher this afternoon. Realize critical fire weather conditions may be briefly met in the extreme sw CWA mid afternoon, but with temps and winds trending lower and min rh trending higher, couldn't come up with more than an hour or two with near critical fire weather conds in the far sw this afternoon. That being said, will forgo any fire headlines today. Will continue to hit the heightened fire threat in the HWO however. For tonight: A strong cold front will approach northern Nebraska around 06z, passing through the forecast area overnight. Behind the front, weak instability and mid level frontogenesis will develop from the Black Hills southeast into the northwestern sandhills overnight. With model agreement from the NAM12, WARW and 4 KM NAM soln, decided to introduce some low pops from the Pine Ridge southeast into the central Sandhills overnight. Based on moisture cross sections taken through the northwestern CWA, we will have some dry air to overcome initially, so any QPF will be very light. .LONG TERM...(Tuesday through Sunday) Issued at 326 AM CST Mon Nov 20 2017 Will hold with the going dry and quiet forecast through next weekend. High pressure will build into the region on Tuesday and stick around through the rest of the week and into the weekend. The only minor concern for the extended period is the chance for increasing winds on Tuesday. Have increased winds slightly behind the front on Monday night. Expect winds to gust up to 30 mph by Tuesday afternoon. Strongest winds will generally be east of US-83. North central Nebraska will also experience cooler temperatures on Tuesday behind the departing front. Highs Tuesday will range from the upper 40s across southwest Nebraska down to the low 30s across north central Nebraska. Dry weather continues the rest of the week with temperatures returning into the 60s through Friday. A frontal passage will track across the region on Friday night. No precipitation is expected with this frontal passage, however, cooler temperatures will return for next weekend. High temperatures for next Saturday and Sunday drop back into the 50s. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 520 AM CST Mon Nov 20 2017 High clouds will thicken today with broken ceilings ranging from 20000 to 25000 FT AGL. Ceilings will fall further tonight to 6000 to 10000 FT AGL. Winds will be from the west at 10 to 20 KTS today, shifting to the northwest, then north at around 10 KTS tonight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Kulik AVIATION...Buttler
Hazardous weather outlook, Nov 20, 3:35 AM MST, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 435 AM CST Mon Nov 20 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-211130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 435 AM CST Mon Nov 20 2017 /335 AM MST Mon Nov 20 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. The combination of warm temperatures, breezy winds and dry conditions will increase the threat of large range fire growth this afternoon. At this time, locations across southwest Nebraska have the greatest potential to see these conditions. Those working outdoors with potential ignition sources need to exercise caution as any range fire start will be difficult to control. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
Nearby
Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.